Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 7, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at May 22, 2010, 3:40 AM CDT for 13 counties in Kansas. It took effect at May 22, 2010, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2010, 3:40 AM CDT (08:40 UTC)
- In effect from
- May 22, 2010, 11:00 AM CDT
- Expired
- May 22, 2010, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 63 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
910 WWUS73 KTOP 220840 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 340 AM CDT SAT MAY 22 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM CDT UNTIL 7 PM CDT SATURDAY... .A DEEPENING AREA OF LOW PRESSURE ACROSS EASTERN COLORADO AND WESTERN KANSAS...ALONG WITH THE MIXING OF STRONGER WINDS ALOFT TO THE SURFACE WILL CAUSE SOUTHERLY WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON...GENERALLY ALONG AND WEST OF AN EMPORIA TO MARYSVILLE LINE. KSZ008>010-020>023-034>038-054-221645- /O.NEW.KTOP.WI.Y.0007.100522T1600Z-100523T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- DICKINSON-GEARY-MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY...EMPORIA 340 AM CDT SAT MAY 22 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...SOUTHERLY WINDS WILL STRENGTHEN TO 25 TO 35 MPH BY 1100 AM AND CONTINUE THROUGH THE AFTERNOON HOURS. WIND GUSTS MAY INCREASE TO 45 MPH THROUGH THE AFTERNOON HOURS. * WINDS...SOUTHERLY WINDS WITH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL OCCUR LATE THIS MORNING AND THROUGH THE AFTERNOON HOURS. * IMPACTS...MOTORIST TRAVELING IN HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAY MAY FIND TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
3 follow-up statements
620 WWUS73 KTOP 221510 AAA NPWTOP URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 1010 AM CDT SAT MAY 22 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT SATURDAY... KSZ008>010-020>023-034>038-054-222315- /O.CON.KTOP.WI.Y.0007.100522T1600Z-100523T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- DICKINSON-GEARY-MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY...EMPORIA 1010 AM CDT SAT MAY 22 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...SOUTHERLY WINDS WILL INCREASE THROUGH MIDDAY WITH THE STRONGEST SUSTAINED SPEEDS AND HIGHEST WIND GUSTS EXPECTED TO OCCUR BETWEEN NOON AND 7PM TODAY. * WINDS...SOUTHERLY WINDS WITH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL BE POSSIBLE. * IMPACTS...MOTORIST TRAVELING IN HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAY MAY FIND TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
836 WWUS73 KTOP 222017 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 317 PM CDT SAT MAY 22 2010 KSZ008>010-020>023-034>038-054-230000- /O.CON.KTOP.WI.Y.0007.000000T0000Z-100523T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- DICKINSON-GEARY-MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY...EMPORIA 317 PM CDT SAT MAY 22 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE INTO THE EVENING HOURS. * WINDS...SOUTHERLY WINDS WITH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL SLOWLY DIMINISH AFTER 7PM. * IMPACTS...MOTORIST TRAVELING IN HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAY MAY FIND TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
342 WWUS73 KTOP 222359 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 659 PM CDT SAT MAY 22 2010 KSZ008>010-020>023-034>038-054-230100- /O.EXT.KTOP.WI.Y.0007.000000T0000Z-100523T0100Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- DICKINSON-GEARY-MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY...EMPORIA 659 PM CDT SAT MAY 22 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE INTO THE EVENING HOURS. * WINDS...SOUTHERLY WINDS WITH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL SLOWLY DIMINISH AFTER 8PM. * IMPACTS...MOTORIST TRAVELING IN HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAY MAY FIND TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at May 21, 11:46 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 21, 11:46 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1146 PM CDT FRI MAY 21 2010 .UPDATE... UPDATED FOR 06 UTC AVIATION. && .DISCUSSION... SEE PREVIOUS DISCUSSION. && .AVIATION... VFR CONDITIONS TO PREVAIL THROUGH THE PERIOD. STILL COULD SEE SOME LOCAL FOG REDUCING VSBY TO MVFR AT TOP AND MHK. LOW LEVEL JET HAS INCREASED TO 45 TO 50 KTS AND HAVE ADDED LLWS TO MHK TIL 14Z. WINDS INCREASE FROM THE SOUTH BY 15Z WITH SUSTAINED WINDS AROUND 16 KTS WITH GUSTS TO 25 KTS. BY 18Z WINDS INCREASE TO AROUND 20 KTS WITH GUSTS AROUND 30 KTS. WINDS WILL DECREASE AFTER 01Z SUNDAY AS LOW BOUNDARY LAYER DECOUPLES. 53 && .PREV DISCUSSION... /ISSUED 415 PM CDT FRI MAY 21 2010/ DISCUSSION... FINALLY A BREAK IN THE CLOUDS DEVELOPING ACROSS EASTERN KANSAS TODAY AS DEPARTING UPPER LOW MOVES INTO THE OHIO VALLEY. JET MOVING ONSHORE OUT WEST WITH UPPER RIDGING BUILDING IN ALOFT BETWEEN OVER THE CENTRAL PLAINS. WEAK SHORTWAVE NOTED MOVING ACROSS THE CENTRAL ROCKIES ATTM. TONIGHT-SAT...IS TRANSITION PERIOD FROM A COOL DRY ONE TO A WARMER DRIER PATTERN OVERALL. STORMS MAY FIRE IN THE HIGH PLAINS OF NORTHERN COLORADO AND SOUTHERN WYOMING...AND MOVE INTO GOOD INSTABILITY TO THE EAST. HOWEVER STORM MOTION VECTORS LOOK TO KEEP STORMS ALONG AND JUST NORTH OF THE NEBRASKA BORDER. HAVE KEPT A SLICE OVER NORTH CENTRAL KS WITH SLIGHT CHANCE FOR STORMS TO BACKBUILD INTO LLJ IN THE LATE NIGHT HOURS. NEXT QUESTION WILL BE FOG CHANCES AS GROUND IS SATURATED AND A FEW HOURS OF SUNSHINE SHOULD INCREASE EVAPORATION AND MOISTURE INTO THE BOUNDARY LAYER. SOME CIRRUS PROGGED FOR THE AREA AND WINDS ARE FORECAST TO INCREASE...BUT NOT SURE THESE CAN OCCUR BEFORE A GOOD INVERSION DEVELOPS LATE THIS EVENING. WILL INSERT PATCHY FOG BEFORE 12Z AND NOT CARRY INTO TOMORROW GIVEN SOME UNCERTAINTY ATTM. OVERNIGHT LOWS IN THE 60S EXPECTED...FOLLOWED BY BREEZY CONDITIONS AS MIXING INCREASES ON SATURDAY. 850MB TEMPS OF 19-20C MIXED DOWN LOOK TO BRING HIGHS IN THE MID TO UPPER 80S AT THE SURFACE. AMPLIFIED UPPER FLOW PATTERN DEVELOPS AND REMAINS THROUGHOUT THE REST OF THE FORECAST. CHALLENGE INCLUDES WHETHER ANY CONVECTION THAT DEVELOPS NEARER BAROCLINIC ZONE OVER THE HIGH PLAINS CAN MAKE ENOUGH PROGRESS EWD TO MOVE INTO OUR NC KS COUNTIES. NAM AND GFS BOTH DEVELOP CONVECTION OVER WRN KS SUN AFTERNOON THAT PROGRESSES SLOWLY EWD INTO THE EVENING. HAVE SLIGHT CHC POPS FOR NC KS FOR THIS POSSIBLE SCENARIO. WHILE STRONG SHORTWAVE MOVES RAPIDLY NNEWD ACROSS HIGH PLAINS ON MONDAY...CAPPING OVER ERN KS SHOULD PRECLUDE ANY REAL CONVECTIVE CHANCES. MODELS DEVELOP MCS TUESDAY THAT PROGRESSES INTO NC AND NE KS SO HAVE POPS IN THOSE AREAS. LAST COUPLE RUNS OF ECMWF AND GFS BOTH PRODUCE QPF OVER ERN KS WEDNESDAY AS A RESULT OF WEAK VORT MAX MOVING IN FROM THE SOUTHEAST. DO NOT HAVE HIGH CONFIDENCE IN THIS BUT HAVE LOW CHANCE POPS FOR WEDNESDAY ACROSS THE AREA. MESSY PATTERN FOR THURSDAY AND FRIDAY AS UPPER RIDGE RETROGRESSES AND FLOW ALOFT WEAKENS EVEN MORE. LONG RANGE MODELS CONTINUE TO DEVELOP CONVECTION DURING THE DAY IN SOMEWHAT TROPICAL AIRMASS. WITHOUT ANY REAL FEATURE TO TIE ONTO...HAVE KEPT PRECIP CHANCES QUITE LOW. TEMPS SHOULD BE WARMEST THROUGH THE WEEKEND INTO EARLY NEXT WEEK WITH SUNNIER SKIES AND 850 TEMPS NEAR 20C. AS UPPER RIDGE RETROGRESSES...AND MORE TROPICAL AIRMASS ENTERS AREA FOR WEDNESDAY THROUGH FRIDAY...INCREASED CLOUD COVER SHOULD KEEP HIGHS IN THE MID 80S. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 21, 3:45 PM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 345 PM CDT FRI MAY 21 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-220945- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 345 PM CDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS IN NORTH CENTRAL KANSAS LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS IN THE NORTHWEST SUNDAY NIGHT...ACROSS THE NORTH CENTRAL AND NORTHEAST TUESDAY AND TUESDAY NIGHT...AND ACROSS THE ENTIRE AREA FOR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.